A 31-year-old male asked:
I have adhd, perscriebd ritalin, (methylphenidate) it helps, but now i i finish 1 month worth in 2 days of getting high. i tend to abuse drugs. any alternative?stattra
1 doctor answer • 2 doctors weighed in
Pediatrics - Developmental and Behavioral 51 years experience
Yes, but I don't : know if it's sold in your country. A stimulant overdose can cause your blood pressure & pulse to increase & may cause a heart attack, stroke &/or death. Tell your psychiatrist & ask for a non- stimulant medication: Strattera, (atomoxetine) Intuniv or Kapvay. They take a few weeks to work, but are not addictive. I don't keep chocolate at home , because I'd eat it all in 1-2 days. Avoid temptation & stay safe.
3.4k viewsReviewed >2 years ago
Last updated Dec 20, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.